Depakote dosage...

View previous topic View next topic Go down

Depakote dosage...

Post  ShelliB on Sat Jan 08, 2011 1:10 pm

I started Depakote two weeks ago. I've been very reluctant to take this med because I've heard the side effects are wicked. The new headache doc I'm seeing started me at 250mg intending to go up to 500mg or even 700mg if needed. The intention to be on the lowest dose possible still obtaining the best results.

So far I've been doing great at the 250mg. Migraines have been less frequent and controllable. I have not had to go to the ER for rescue meds since starting the Depakote. Side effects are tolerable...some stomach pain and nausea. No weight gain.

I'm tempted to stay at the 250mg level. The warnings and dangers I've read about Depakote scare me....if I can get by at this low of a dose should I? Inspite of the doctor insisting I be at 500mg?

BTW I am tapering off of Topamax....anyone know when I'm going to stop feeling the side effects from it?
avatar
ShelliB

Posts : 85
Join date : 2009-12-07
Age : 46
Location : Minnesota

Back to top Go down

Re: Depakote dosage...

Post  Paradox on Sat Jan 08, 2011 3:02 pm

I would stay where you feel comfortable if it is working. When they raised mine I developed a tremor which was intolerable (I couldn't keyboard and computer use is a big part of my job). Once the tremor started we couldn't get it to go away until I was way below therapeutic levels.

Just my experience with it.
avatar
Paradox

Posts : 1698
Join date : 2009-12-03
Location : Midwest

Back to top Go down

depakote

Post  lentils on Sun Jan 09, 2011 8:08 am

My liver enzymes were elevated after 6 months on a low dose-I think it was 100 mg.

lentils

Posts : 286
Join date : 2010-01-07

Back to top Go down

Re: Depakote dosage...

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum